Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: hard "clear" material in semen
|siruissiruis - Sat Oct 27, 2007 5:02 pm||
I am a 21 yr old male that just recently (July 13) went through a kidney transplant giving me a third kidney. Cause of the disease is unknown and termed chronic glomerulonephritis. It is believed to have been caused by strep throat.
For the last 2-3 months I have had a nephrostomy tube inserted into my kidney which should be coming out w/ in the next 2 weeks if all goes well with my nephrostogram on October 31.
Kidney problems have not generally been prone to my family, although my mother has been recently diagnosed with metastatic kidney cancer. Other than that there is no history of kidney problems, except some kidney stones in my great grandmothers older age (she lived off of well water which may have caused this).
My current medications include a blood thiner in the morning (baby aspirin). In the morning and at night I take 3 blood pressure medications (Metoprolol 100 MG, Amlodipine 5 MG, and Clonodine .1MG), 2 Myfortic tablets of 360 MG/tablet(for anti rejection)(I was on Neoral for aprox. a month but they found it to be to toxic for my kidneys), Iron and Vitamin C (both for my hemoglobin levels). I have been on Amoxicillin 500 MG twice a day for the last couple of months due to a strep infection attracted through my nephrostomy tube(but my last dose is tonight). During the middle of the day I take 2 1MG tablets of Rapamune(for anti rejection), Valcyte 450 Mg (for the CMV virus which I acquired through my donor kidney), clonidine .1 MG, and an iron tablet. on Monday's, Wednesday's, and Friday's I take Bactrium as a regular antibiotic to counter act my low immune system. I also take 200 MG (I think) of Procrit for my low hemoglobin level due to the Valcyte and possibly the Bactrium.
Now finally to my problem. Recently I have become fit and able to move around freely enough to indulge in some sexual activities. I have noticed when I ejaculate before a date that my semen is not consistent like it use to be. There is the normal white milky part, but also I have noticed a hard gelatin like material in it. I can feel this material as it comes out, although it is not painful. There is no color to the material when it comes out, but if left to dry it changes to a clearish light tint of yellow. What could be my Problem, and what should I do?
|Dr. Chan Lowe - Sat Nov 03, 2007 4:41 pm||
The consistency of semen can vary. I suspect that you are experiencing some variation. I would not be overly concerned.
If you start having pain or if you would like to have this evaluated further I would recommend you see a urologist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.